MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation visual inspection found that the cutter driver was located within the distal assembly approximately 1.0cm distal to the cutter window.Microscopic examination of the cutter window revealed no anomalies.Dried blood was observed on the torque shaft and inside the cutter window.The thumbswitch was attempted to be advanced; however, the thumb switch was unable to be advanced.The returned turbohawk was connected to a cutter driver from the lab and the cutter was able to successfully power and retract.The cutter was examined under the microscope and no anomalies were noted.Biological debris was noted on the distal end of the cutter.The cutter was attempted to be advanced again; however, the cutter was unable to be advanced past 1.0cm, biological debris was noted at the location of the of the cutter.The device was then flushed and the cutter was advanced again.The cutter was able to successfully advance 2.6cm distal to the cutter window.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a turbohawk atk with a non-medtronic (abbott) 0.014 guidewire during treatment of a 40mm plaque calcified 70% stenotic lesion in the patient¿s mid superficial femoral artery (sfa) of diameter 5mm.No tortuosity along with moderate calcification were reported.Ifu was followed and the device during prep.It was reported that the device jammed during prep and would not close.The thumbswitch was unable to open and close the cutter.No deformation or damage was noted to the tip.Motor issues were experienced when attempted to be turned on and off.Device not used in patient.No allegation noted with spider fx device mentioned.When the device was returned to the manufacturing facility it was noted to be damaged.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8793664
Report Number2183870-2019-00371
Device Sequence Number13947687
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA493157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight48